Alert archive / South Carolina / Lake Wind Advisories in 2012
Lake Wind Advisory 15, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Oct 31, 2012, 4:20 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Oct 31, 2012, 10:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2012, 4:20 AM EDT (08:20 UTC)
- In effect from
- Oct 31, 2012, 10:00 AM EDT
- Expired
- Oct 31, 2012, 7:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2395 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
247 WWUS72 KCAE 310820 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 420 AM EDT WED OCT 31 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING UNTIL 7 PM THIS EVENING... .THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE ACROSS THE MIDWEST AND POST TROPICAL CYCLONE SANDY WILL RESULT IN BREEZY CONDITIONS ACROSS THE AREA TODAY. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 312000- /O.NEW.KCAE.LW.Y.0015.121031T1400Z-121031T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 420 AM EDT WED OCT 31 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING. * TIMING...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * HAZARDS...STRONG GUSTY WINDS. * TIMING...10 AM THROUGH 7 PM. * WINDS...WEST WINDS 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS ON THE AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
2 follow-up statements
028 WWUS72 KCAE 311402 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1002 AM EDT WED OCT 31 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM THIS EVENING... .THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE ACROSS THE MIDWEST AND POST TROPICAL CYCLONE SANDY WILL RESULT IN BREEZY CONDITIONS ACROSS THE AREA TODAY. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 312215- /O.CON.KCAE.LW.Y.0015.000000T0000Z-121031T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 1002 AM EDT WED OCT 31 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * TIMING...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * HAZARDS...STRONG GUSTY WINDS. * TIMING...THROUGH 7 PM. * WINDS...WEST WINDS 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
791 WWUS72 KCAE 311807 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 207 PM EDT WED OCT 31 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM THIS EVENING... .THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE ACROSS THE MIDWEST AND POST TROPICAL CYCLONE SANDY WILL RESULT IN BREEZY CONDITIONS ACROSS THE AREA THIS AFTERNOON. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 312300- /O.CON.KCAE.LW.Y.0015.000000T0000Z-121031T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 207 PM EDT WED OCT 31 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * TIMING...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * HAZARDS...STRONG GUSTY WINDS. * TIMING...THROUGH 7 PM. * WINDS...WEST WINDS 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Oct 31, 3:56 AM EDT, 24 minutes earlier.
Area forecast discussion, Oct 31, 3:56 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
356 AM EDT WED OCT 31 2012
.SYNOPSIS...
A STRONG PRESSURE GRADIENT BETWEEN POST-TROPICAL CYCLONE
SANDY...LOCATED OVER LAKE ERIE..AND HIGH PRESSURE ACROSS THE
MIDWEST WILL RESULT IN BREEZY CONDITIONS THROUGH TODAY. WEST TO
NORTHWEST FLOW WILL BRING IN THE COLDEST AIR OF THE FALL SEASON
THUS FAR FOR THE REMAINDER OF THE WEEK. IT WILL CONTINUE TO BE DRY
AND TEMPERATURES WILL BE WELL BELOW NORMAL.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WV LOOP SHOWS LARGE NEGATIVELY TILTED TROUGH AND CLOSED LOW ACROSS
THE EASTERN PORTION OF THE COUNTRY THIS MORNING. AT THE
SURFACE...POST TROPICAL STORM SANDY WAS LOCATED ACROSS LAKE ERIE
AND WILL CONTINUE TO MOVE NORTH/NORTHEAST THROUGH THE DAY. REGIONAL
RADAR COMPOSITE SHOWS MOSTLY DRY CONDITIONS ACROSS THE AREA THIS
MORNING AND EXPECT THIS TREND TO CONTINUE THROUGH THE DAY.
MODEL TIME SECTIONS SHOW THE AIRMASS WILL BEGIN TO DRY OUT ACROSS
THE AREA TODAY AND EXPECT PARTLY TO MOSTLY SUNNY SKIES THROUGH THE
DAY. THERE WILL STILL BE A PRETTY GOOD PRESSURE GRADIENT ACROSS
THE AREA THROUGH THE AFTERNOON AND HAVE DECIDED TO ISSUE A LAKE
WIND ADVISORY FOR THE CWA FROM 10 AM THROUGH 7 PM. EXPECT WINDS
TO BE FROM THE WEST FROM 15 TO 20 KNOTS WITH GUSTS FROM 25 TO 30
KTS. AS FOR TEMPERATURES...GUIDANCE AND LOCAL NUMBERS NEARLY
IDENTICAL AND WILL STAY NEAR/SLIGHTLY BELOW GUIDANCE BASED ON
YESTERDAYS HIGH TEMPERATURES AND FORECASTED BOUNDARY LAYER
TEMPERATURES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
MODEL TIME SECTIONS SHOWING A MOSTLY DRY ATMOSPHERE TONIGHT WITH A
25 TO 35 KT LOW LEVEL JET. NOT THE BEST SETUP FOR GOOD RADIATIONAL
CONDITIONS AND THEREFORE WILL STAY JUST ABOVE CONSENSUS FOR
OVERNIGHT TEMPERATURES. HEIGHTS WILL GRADUALLY RISE THROUGH
THURSDAY AS WELL AS BOUNDARY LAYER TEMPERATURES AND EXPECT MOSTLY
SUNNY SKIES. GUIDANCE AND LOCAL NUMBERS VERY CLOSE THROUGH THE
PERIOD. WILL STAY NEAR CONSENSUS FOR TEMPERATURES AND EXPECT
FRIDAY MORNING TO BE THE COLDEST OF THE WEEK AS TEMPERATURES DIP
INTO THE MIDDLE 30S ACROSS MUCH OF THE CWA.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL BE OVER THE AREA UNTIL THE WEEKEND. THEN BOTH
GFS AND ECMWF SHOW A S/W AND ASSOCIATED SURFACE SYSTEM APPROACHING
THE AREA FOR SUNDAY AND MONDAY WITH A STRONGER S/W MOVING INTO THE
REGION BY TUESDAY. WILL CONTINUE WITH A CHANCE OF SHOWERS FOR
SUNDAY NIGHT AND MONDAY AND WILL ALSO EXTEND THE SHOWERS INTO
TUESDAY FOR THE EASTERN PORTIONS OF THE CWA. EXPECT TO SEE A
GRADUAL WARM UP INTO THE WEEKEND WITH TEMPS WARMING INTO THE 70S
OVER THE WEEKEND. A SLIGHT COOL DOWN IN TEMPERATURES IS EXPECTED
FOR THE BEGINNING OF NEXT WEEK WITH THE POSSIBILITY OF ADDITIONAL
CLOUDINESS AND PRECIPITATION.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS EXPECTED THROUGH THE 24 HOUR TAF PERIOD.
MID LEVEL CLOUDINESS DIMINISHING ACROSS THE REGION DURING THE
EARLY MORNING. MAINLY CLEAR SKIES EXPECTED AFTER 15Z. A STRONG
PRESSURE GRADIENT REMAINS ACROSS THE REGION AND WESTERLY WINDS
8-10 KNOTS ARE EXPECTED THROUGH THE OVERNIGHT HOURS WITH SOME
PERIODIC GUSTS TO 15 KNOTS POSSIBLE THROUGH EARLY MORNING. WIND
GUSTS WILL BECOME PREVAILING AGAIN BY 15Z ALL TERMINALS AS DEEP
MIXING WILL SUPPORT STRONGER WINDS REACHING THE SURFACE. WINDS
AROUND 15 KNOTS WITH GUSTS TO 25 KNOTS. WINDS SUBSIDING AROUND 00Z.
EXTENDED AVIATION OUTLOOK...NO MAJOR RESTRICTIONS FOR AVIATION
INTERESTS EXPECTED.
&&
.FIRE WEATHER...
CONDITIONS WILL BE BREEZY THROUGH TODAY ACROSS THE AREA. WILL
NEED TO MONITOR DEWPOINTS THROUGH THE PERIOD AND RH VALUES. FUEL
MOISTURE LEVELS ARE LOW ACROSS THE AREA ACCORDING TO STATE
FORESTRY OFFICIALS. FORECASTED RH VALUES WILL RANGE FROM 25 TO 35
PERCENT TODAY. EXPECT WINDS/RH VALUES TO BE JUST BELOW RED FLAG
CRITERIA.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR SCZ015-016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR GAZ040-063>065-077.
&&
77Hazardous weather outlook, Oct 30, 8:05 PM EDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 805 PM EDT TUE OCT 30 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-010015- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 805 PM EDT TUE OCT 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WINDS WILL ONCE AGAIN BE GUSTY DURING THE AFTERNOON ON WEDNESDAY. A LAKE WIND ADVISORY MAY BE REQUIRED WEDNESDAY AFTERNOON DUE TO THESE WINDS. THERE IS AN ENHANCED FIRE DANGER SITUATION FOR WEDNESDAY DUE TO LOW FUEL MOISTURE VALUES AS WELL AS RELATIVE HUMIDITIES AROUND 30 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Lake Wind Advisories in South Carolina, 2012Lake Wind Advisories in Georgia, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.